The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Colitis Pembrolizumab (Immunotherapy) + Lenvatinib.

Forums General Melanoma Community Colitis Pembrolizumab (Immunotherapy) + Lenvatinib.

  • Post
    Juan Arias
    Participant
      STAGE 4 from Dec-2019. After 10 months of TAF/MEK treatment (Targeted Therapy) with good results, due to some progression and really bad side effects, I was changed to Pembro (Immunotherapy) + Lenvatinib. In a clinical trial. Now 3 months after begun the new therapy I have colitis almost every day and abdominal pain (Loperamide used as emergency). CT scans are OK and treatment is working. My Onc give me Prendisone for 3 days and I felt great, but after stop it, colitis back again. I’m very frustrated at this point. I been thinking in give up and let treatment off. Please share your experience, I need your moral support.

      Greetings,

      Jay

    Viewing 4 reply threads
    • Replies
        ed williams
        Participant
          Hi Jay, do you know if you are getting lenvatinib? The VEGF inhibitor is known to cause diarrhea in clinical trial literature. Has your medical team considered stopping it but continuing with pd-1. Second question is how many times a day are you having diarrhea, the grade is based on frequency and the use of steroid is based on the grade. I was grade 3 and it took a long time to get it under control.
          THMoore
          Participant
            I got colitis after my third combo treatment. MDA did a colonoscopy and put me on infusions of vedolizumab once a month while I continue on immunotherapy. It literally stopped my issues in less then 24 hours. Haven’t had any issues since. Wished I had got it right away but the idiot local doctors wanted me on prednisone and anti diarrhea drugs. Cost me almost 7 weeks. Anyway, check it out. Good luck

            Trent

            Juan Arias
            Participant
              Thanks Ed and Trent
              I have grade 1 to 2 diarrhea. Also with medicines for hyperthyroidism and high cholesterol levels. I’m not sure I’m on Lenva or Placebo, but i have a some signals that could suggest I’m receiving th Lenva (nails with lines) and when stopped Lenva (5 days off) as security for an radiosurgery I felt better and digestion was regulated for a couple of days. I will talk about this with my Onc.
              Thank you very much.
              Threefitty
              Participant
                I have experienced Yervoy activated colitis 2x. Stage 4 guy.

                The first time followed standard combo treatment. We got there a bit late (like 4-5 days) in response after diareah onset (unclear if this really hurt), and I had 5 weeks of hospital over 4 months of recovery which was largely due finally to a 3rd and 4th round of infliximab which, I guess can only be given every 3 weeks. It was pretty hellish, lost 40 lbs in 40 days. Complete loss of vitality and muscle mass. Steroids in the 80s. Which maka me crazee.

                Parenthetically, I also think the regional hospital I was first at did not have the oncology and conventional internal medicine background to address this. The treatment I got later in a University (Miami) hospital (connected with my oncologist too) was simply better focused on the interplay of the issues. So I count that as a “lesson”.

                Yervoy apparently worked, and when I had a return my choice was chemo or reduced dose combo return, which I chose.

                The dosage was reduced, we were ready for the colitis and avoided hospitalization with outpatient infliximab and 40 mg Pred., solving the colitis in 2-3 weeks.

                I recently joked that I was ready for my next “shot of Yervoy, with an infliximab chaser” and got a laugh from my doctor, a first. That’s problematic of course, but this is somewhat a tale of hope of colitis getting better. I can tell you at it’s worst my feelings of “who would want to live like this very long anyway” were higher than they are now.

                I found it not so hard to forget the 70 some days of every 2-4 hour bathroom trips on the clock. But I am still apologizing  for my steroid rage outbursts of the time, LOL

                Juan Arias
                Participant
                  Finally the problem was Lenvatinib (As ED said!). Out Lenva one week and colitis solved. I started again a couple of days ago with an small dose and things are going well. Thanks for your comments, so useful for talk with medical staff.
              Viewing 4 reply threads
              • You must be logged in to reply to this topic.
              About the MRF Patient Forum

              The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

              The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.